Does metronidazole gel cause yeast infections?

NO. It does not cause the infections but if you originally had a mixed bacterial/candida infection and treat only the bacterial infection the yeast may proliferate.

Related Questions

On third day of metronidazole vaginal gel for bacterial infection. After 5 nights, will a yeast infection occur or is only with orally taken pills?

Uncommon. It is unusual to get a yeast infection after Metrogel. It targets anaerobic bacteria and does not wipe out the good bacteria that are healthy in the vagina. You can however have BV and a yeast infection at the same time so treating only 1 can make the symptoms of the other more noticeable. Read more...
Maybe. A yeast infection can occur with gel, because it kills off bacteria, which can lead to yeast growth. This won't necessarily happen. If you start having symptoms consistent with yeast infection, see your doctor to get proper treatment. Hope this helps! Read more...

Finished Flagyl gel for BV, n yeast infection came back. I just took 150 Diflucan (3x q2day) 10 days ago to treat yeast. Can I repeat Diflucan again?

Yeast? BV? See md. You were apparently overtreated for yeast. A single dose of fluconazole (Diflucan) is sufficient. If you're still having symptoms 10 days after taking three doses, you might have a yeast infection resistant to fluconazole and perhaps all "azole" drugs. Also, metronidazole gel is not very effective against BV, so maybe the problem is persistent BV. See your doctor for further diagnosis and Rx. Read more...

I am confused, does Metronidazole cure or cause yeast infection?

Flagyl. Metronidazole is an antibiotic, not an antifungal. If it was prescribed for a vaginal infection, it was likely for a bacterial vaginosis. For yeast inf. you will need topical antifungal like Monistat or pill like Diflucan (fluconazole). Prolonged antibiotic use can lead too opportunistic fungal infection. Its also interesting that you list excess hair as condition but not anxiety or depression for your meds. Read more...
Cause it. Flagyl is used to treat a variety of infections from bacteria, parasites and even amoeba. Specifically in the GYN area, it is used to treat Pelvic Inflammatory disease (PID) and vaginosis non of which are yeast infections. However, it could cause candidal (yeast infection) Read more...

Diagnosed with Bacterial Vaginosis. Taking metronidazole 500mg. Is this going to cause a yeast infection and how can I prevent that?

Vaginosis . flagyl kills the bad bacteria IN THE VAGINA, allowing good bacteria to flourish. this DOES NOT PREDISPOSE TO YEAST. Taking an antibiotic for an infection in your lungs or sinus... Kills the good bacteria in body including the vagina which predisposes to the yeast . Read more...
Maybe but not likely. Mixed vaginal infections (caused by bacteria, fungi, viruses, BV...) are not uncommon. If you take metronidazole for a prolonged period of time, there is a risk that the yeasts in your vagina may cause you some transient symptoms which will resolve spontaneously. You may simply want to wait or consult your gynecologist regarding yogurt, Diflucan (fluconazole) or other preventive measures appropriate to you. Read more...

I have recurrent yeast infections. My doctor usually prescribes metronidazole but that no longer works. Recently he prescribed polygnax.. what cause?

Yeast infection. Metronidazole should never be used against yeast infection, although it may be effective against bacterial vaginosis. Polygynax is a product sold in the form of a vaginal capsule containing the antibiotics neomycin and Polymyxin B as well as Nystatin--an antifungal agent which is fungicidal and fungistatic. Read more...
Hello. Metronidazole is normally for Trichomonas or Bacterial Vaginosis. Polygnax is like an all purpose antifungal, bactericidal antibiotic. I would touch base with your doctor to determine the exact cause of your infections and get a better explanation for why you are on this medication. Read more...